I HAD A HEAD COLD IN FEBRUARY AND I USED AFRIN IN EACH NOSTRIL. IT CLEARED UP MY SINUSES BUT NOW I CAN'T SMELL ANYTHING. I MEAN SKUNKS, CANDLES,OR ANYTHING!!!!! IF I DO GET A WHIFF OF ANYTHING I SMELL CLEANING FLUIDS EVERY TIME , INSTEAD OF WHAT IT ACTUALLY IS. WHAT IS WRONG???
I had a head cold in November of last year and it left me unable to smell or tell the different in things orders. Well, now I have a horrible taste and what I do smell all smells the same. Perfume, candles, cleaning fluids, everything smells the same and that's on the days when I can smell orders so if you get any information please pass it on to me, I have been to two ENT's only to be given nasals sprays and nasals rinse.
Allergies and sinus infections can cause a loss of smell/taste and apparently so can nasal decongestants, which is what you took - Afrin. Having an infection in the sinuses could cause a bad smell/taste, when you consider having infection on other parts of the body produce a bad smell too Cindysue. Just a thought. :)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.